Anaphylaxis-Like Reactions Make an Appointment Refer a Patient Ask a Question Reviewed by Rafeul Alam, MD, PhD (July 01, 2012) When exposed to a foreign substance, some people suffer reactions identical to anaphylaxis, but no allergy (IgE antibody) is involved. These reactions are called anaphylactoid (meaning anaphylaxis-like) reactions. While the immune system must be "primed" by previous exposure to cause anaphylaxis, anaphylactoid reactions can occur with no previous exposure at all. An example of something that can bring on this kind of reaction is radiographic contrast material. This is the dye injected into arteries and veins to make them show up on an X-ray. Although the mechanism of an anaphylactoid reaction is different, the treatment is the same as for anaphylaxis. Anaphylaxis: Preparation & Treatment Clinical Trials For more than 100 years, National Jewish Health has been committed to finding new treatments and cures for diseases. Search our clinical trials.